Tornadoes · United States · Colorado · 2025

EF1 tornado, Divide, Colorado, June 17, 2025

This EF1 tornado ran 0.4 miles across Teller County on June 17, 2025, touching down at 12:41 PM MDT and reaching 150 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
June 17, 2025
Touchdown
12:41 PM MDT (18:41 UTC)
Lifted
12:45 PM MDT (18:45 UTC)
On the ground
4 minutes
Path length
0.4 miles (0.7 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
County
Teller County
Touchdown point
38.966, -105.132
Lift-off point
38.965, -105.124
Record number
2506171241-01

The damage survey

42 damage points were recorded along this path by NWS PUB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 106 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A shortwave trough pushed over the area and brought widespread severe weather to the county warning, though mostly along the I-25 corridor, where hail the primary hazard.

Confirmed tornado northeast of Divide, in Teller County. Rating was EF-1 with winds estimated at 106 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a severe thunderstorm watch, issued at 16:49 UTC and running to 01:00 UTC.

Issued (UTC)ExpiredProductOffice
16:49 UTC01:00 UTCSevere Thunderstorm WatchPUB
17:30 UTC18:15 UTCSevere Thunderstorm WarningPUB
18:06 UTC18:30 UTCSevere Thunderstorm WarningPUB
18:29 UTC19:15 UTCSevere Thunderstorm WarningPUB
18:45 UTC19:15 UTCTornado WarningPUB
19:52 UTC20:30 UTCSevere Thunderstorm WarningPUB
22:35 UTC23:15 UTCSevere Thunderstorm WarningPUB
22:59 UTC23:30 UTCSevere Thunderstorm WarningPUB
23:29 UTC00:15 UTCSevere Thunderstorm WarningPUB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 16:18 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the tornado touched down at Jun 17, 11:38 AM MDT, 1 hour 3 minutes earlier. Its key messages:

  • Chances for severe thunderstorms are increasing across our plains today, where much of the area has been added to an enhanced outlook. The slight risk has also been expanded westward into the I-25 corridor today.
  • Red Flag Warnings remain in effect over portions of the high country from 10 AM through 9 PM.
  • Heat and wind increases again late week into next weekend with Heat Advisories possible for much of the lower elevations, and Fire Weather Highlights likely for the western mountains Friday and Saturday.
  • Moisture increases early next week with thunderstorm chances returning to the eastern plains.
Area forecast discussion, Jun 17, 11:38 AM MDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1138 AM MDT Tue Jun 17 2025

.KEY MESSAGES...

- Chances for severe thunderstorms are increasing across our
  plains today, where much of the area has been added to an
  enhanced outlook. The slight risk has also been expanded
  westward into the I-25 corridor today.

- Red Flag Warnings remain in effect over portions of the high
  country from 10 AM through 9 PM.

- Heat and wind increases again late week into next weekend with
  Heat Advisories possible for much of the lower elevations,
  and Fire Weather Highlights likely for the western mountains
  Friday and Saturday.

- Moisture increases early next week with thunderstorm chances
  returning to the eastern plains.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 301 AM MDT Tue Jun 17 2025

Currently..

The front is still pushing through northeastern Colorado and across
eastern plains, dragging in some relief from the heat, along with
higher dewpoints. This will set the stage for today's convection,
and the risk for severe thunderstorms. We are still 70F at the
Colorado Springs airport, where the dewpoint is currently 57F as of
1am. Lamar is 79/56 as well. Winds are northerly in areas that are
already behind the front, which strong southerly and westerly winds
noted elsewhere. Over the mountains, dry conditions are present.
Leadville is 43F with 17F dewpoint this hour. The stark difference
between the high country and the plains will again set the stage for
today's severe thunderstorm potential on the plains, and also for
critical fire weather potential for our mountains.

Today and Tonight..

For the plains..Models back a cold front across our plains
throughout the morning hours, though its timing and speed are still
not well determined across model solutions. The general consensus
seems to bring it down into our eastern and southeastern plains by
noon, but models hint that it might struggle to fight the westerlies
closer to the mountains as well, especially along the southern I-25
corridor. Areas southwest of a line from around Colorado City
to Kim may end up staying hot and dry through much of the day,
and areas north and east of this line may see the effects of the
cold front. For areas that end up southwest of the front,
expect daytime highs in the upper 80s and low 90s, along with
breezy west winds and dry conditions. For areas north and east
of the front, expect highs in the 70s and low 80s, with high
chances for severe thunderstorms. SPC has all of Kiowa, Prowers,
and portions of Bent, and Baca Counties in an enhanced risk,
with the slight risk pushing back into the I-25 corridor. High
res model guidance, including the HREF, the NAM Nest, and the
HRRR, all indicate strong easterly and southeasterly upsloping
behind the front early this afternoon, with over 2000 J/Kg of
CAPE forecast over El Paso and Pueblo Counties by the time
storms look to initiate (around 2pm). Any areas that end up
situated behind the front at that time will also see over 40kt
of bulk shear at that time as well.. Unfortunately it looks like
time will have to tell on where exactly our severe chances will
lie for today, as that will depend entirely on where exactly
the front manages to advance to as it pushes against the
westerlies. By evening, the westerlies will weaken, allowing the
front to surge the rest of the southwards and into New Mexico
and up against our mountains fairly quickly after sunset. This
should help us to clear out and cool down to near normal
temperatures through the overnight hours tonight, with all of
our plains locations dropping back down into the low 50s, and
our mountain valleys dropping into the 40s, which is normal for
this time of year.

For the high country..strong westerlies and dry conditions are
expected for today. Alamosa is likely to warm to around 4 degrees
above normal for this afternoon, with humidity values falling into
the single digits and very low teens expected across all of our
mountain valleys and mountain ranges. West winds gusting to 40
mph are likely across all areas west of I-25 today. Though dry
and windy conditions are expected for all zones, fuels are only
critical for zones 220 and 223, which include Lake and Chaffee
counties, along with the La Garitas and the San Juans. These
zones are under Red Flag Warnings for today. Please avoid
activities that could start a wildfire in our mountains today,
especially in these areas!

Tomorrow..

Despite our supposed post frontal airmass and northwest flow on
Wednesday, it appears we will likely begin another warmup as ridging
begins to build back in over the desert southwest. This will mean
equal or higher temperatures for most areas on Wednesday to what we
are expecting for today. Highs in the mid 80s are likely for
mountain valleys and plains locations alike, with upper 80s over our
Lower Arkansas River locations and the southern I-25 corridor. Dry
conditions persist on Wednesday, especially over the high country,
where humidity values look to remain in the low teens. Chances
for showers and storms look to be very low tomorrow, though
isolated activity may still be possible mainly over our southern
mountains. The best news about Wednesday though is that gusty
west winds look to weaken over the high country and over the
plains as well. Enjoy it while it lasts (only Wednesday..)
because the heat and the winds return with a vengeance later in
the week.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 301 AM MDT Tue Jun 17 2025

The heat turns back on for Thursday into the weekend as the upper
ridge builds then shifts eastward allowing southwest flow to
increase over the area.  Thursday will be the first day of
temperatures nearing 100 across the southeast plains, 80s to near 90
across the valleys, and 60s and 70s across the high country.
Humidity levels will drop below critical thresholds across the
mountains, valleys and adjacent plains but winds may stay just
below critical fire weather criteria.

Winds increase for Friday and Saturday as another upper trough takes
shape across the western U.S.  H7 temperatures increase to +20C and
downslope/compressional warming boosts temperatures to around
100 to 105 for the lower Arkansas River Valley, with lower to
mid 90s for the El Paso County, and 80s to around 90 for the
high valleys. These areas may need Heat Advisories for both
Friday and Saturday as overnight lows stay quite warm as well
(60s to low 70s across the plains). H7 winds increase to around
25-30 kts which combined with deep mixing should allow surface
winds to gust above 25 mph across much of the area. Fuels have
been deemed critical across our western mountains so another
round of Fire Weather highlights look likely both days.

Southwest flow begins to pick up some moisture and spread it across
the eastern half of the district by early next week.  This will
spell in increase in afternoon thunderstorms, though western areas
may miss out this chance.  Temperatures aloft begin to cool some as
the upper trough shifts eastward, though gusty afternoon winds will
continue. Temperatures drop back into the 90s for highs across the
plains which should take the edge off the need for heat highlights.
Will need to watch the low level moisture return closely as western
areas may still be close to critical fire weather thresholds even
with a bit of a cool down. Mid/high based moisture out west
could also spell lightning starts if sufficient depth exists to
generate convection. This will be monitored closely. -KT

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1138 AM MDT Tue Jun 17 2025

KCOS and KPUB: VFR conditions are expected over the next 24 hours.
Brief periods of MVFR to IFR conditions will be possible at both TAF
sites due to thunderstorms as they impact the terminals, especially
for KCOS. In addition to that, some thunderstorms may become strong
to severe early this afternoon, with the greatest hazards being
strong outflow winds up to 70 mph and large hail to around 3 inches
possible. After the afternoon thunderstorms, dry conditions are
expected through tomorrow morning, with light and variable winds.

KALS: VFR conditions are expected over the next 24 hours. Winds will
increase through the afternoon as deep diurnal mixing become
established. Winds will steadily lessen heading into the evening
hours, with light and variable winds then prevailing into tomorrow
morning. Otherwise, dry conditions with periods of mid to high level
clouds are expected.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening for COZ220-223.

&&

SHORT TERM...EHR
LONG TERM...KT
AVIATION...SIMCOE
Hazardous weather outlook, Jun 17, 11:32 AM MDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1132 AM MDT Tue Jun 17 2025

COZ058>089-093>099-181745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1132 AM MDT Tue Jun 17 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

For the plains..Strong to severe thunderstorms are expected
mainly along I-25 corridor, and possibly across the eastern
plains. Main risks with storms today will be damaging winds with
gusts up to around 70 mph, large hail up to 3 inches in diameter,
and possibly a tornado or two.

Over the high country..critical fire weather conditions are
expected, with single digit relative humidity values and west winds
gusting to 35 mph. Red Flag Warnings are in effect for the San
Juans, La Garitas, and the central mountains from 10 am through 9 pm
this evening. Please avoid activities that could start a wildfire
today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hot and dry conditions will return for late week into next weekend
with temperatures expected to soar to around 100 by Thursday
across portions of the southeast plains, and into the 100-105
degree range for Friday and Saturday. Temperatures in the valleys
will warm into the 80s to around 90, with 60s and 70s for the
mountains. Heat Advisories may be needed for portions of the lower
elevations Friday and Saturday. Meanwhile, hot, dry and windy
conditions will return for the mountains where critical fire
weather conditions will be possible where vegetation is receptive
to fire. This is most likely to occur across the Eastern San
Juans, La Garitas and the Central mountains of Lake and Chaffee
Counties both Friday and Saturday.

Thunderstorms may return to the forecast for Sunday into early
next week which will help cool temperatures off slightly, though
readings will stay above normal. Gusty winds and lightning will be
the primary risks with thunderstorms with brief heavy rainfall and
small hail possible with the stronger storms across the southeast
plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

SIMCOE/31

In the hours before

Local storm report, Jun 17, 11:00 AM MDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1100 AM MDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     Hail             3 ENE Colorado Springs  38.85N 104.78W
06/17/2025  M1.00 Inch       El Paso            CO   Trained Spotter

&&
Special weather statement, Jun 17, 11:23 AM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1123 AM MDT Tue Jun 17 2025

COZ084-085-171800-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1123 AM MDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
NOON MDT...

At 1123 AM MDT, Doppler radar was tracking a strong thunderstorm near
Schriever Space Force Base, or 12 miles east of Colorado Springs,
moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eastern Colorado Springs, Yoder, Schriever Space Force Base, and
Ellicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
east central Colorado.

&&

LAT...LON 3877 10466 3891 10466 3901 10423 3874 10420
TIME...MOT...LOC 1723Z 265DEG 22KT 3886 10458

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jun 17, 12:18 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1218 PM MDT Tue Jun 17 2025

COZ081-084-085-171845-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1218 PM MDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
1245 PM MDT...

At 1218 PM MDT, Doppler radar was tracking a strong thunderstorm over
southern Colorado Springs, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado Springs, Fountain, Stratmoor, Fort Carson, Security,
Security-Widefield, Cimarron Hills, Peterson Space Force Base, and
Schriever Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
east central Colorado.

&&

LAT...LON 3871 10488 3889 10486 3889 10451 3864 10454
TIME...MOT...LOC 1818Z 278DEG 19KT 3879 10478

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Jun 17, 12:24 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1224 PM MDT Tue Jun 17 2025

COZ081-084-171900-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1224 PM MDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 100 PM MDT...

At 1224 PM MDT, Doppler radar was tracking a strong thunderstorm near
Monument, or 18 miles north of Colorado Springs, moving east at 20
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Monument, Palmer Lake, Black Forest, Gleneagle, and Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
east central Colorado.

&&

LAT...LON 3899 10448 3903 10493 3913 10494 3913 10448
TIME...MOT...LOC 1824Z 273DEG 19KT 3911 10481

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Grand Junction, CO (KGJT), 12:00Z

6.7 hours before the tornado, 292 km from the path. June 17, 2025.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -91212, lifted condensation level 4428 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Grand Junction, CO at 12:00Z on 2025-06-17The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -46 square meters per square second, 0 to 6 km bulk shear 42 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-91212 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
4428 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
7.2 K/km

Open this sounding in Storm Lab

Grand Junction, CO (KGJT), 00:00Z

5.3 hours after it, 292 km from the path. June 18, 2025.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -6593, lifted condensation level 4877 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-06-18The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 32 square meters per square second, 0 to 6 km bulk shear 31 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-6593 J/kg
Surface CAPE
39 J/kg
Mixed-layer LCL
4877 m above ground
0-6 km bulk shear
31 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
10.2 K/km

Open this sounding in Storm Lab

The surface observations

Air Force Academy (AFF), 27 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
16:51 UTC6853.6 5 kt1017.6VCTS
16:55 UTC68.553.610° 4 kt1017.9VCTS
17:23 UTC64.455.4100° 10 kt1017.9VCTS -SHRA
17:27 UTC64.455.4100° 12 kt1017.9-SHRA
17:36 UTC62.653.6130° 13 kt191018.3
17:37 UTC62.653.6140° 14 kt1018.3VCTS
17:48 UTC62.653.6110° 12 kt1017.9VCTS -SHRA
17:56 UTC61.555150° 14 kt1018.6VCTS -SHRA
17:59 UTC60.855.4150° 13 kt1018.6-TSRA
18:06 UTC60.855.4110° 16 kt1017.6-TSRA
18:29 UTC5955.4160° 8 kt211017.3VCTS -SHRA
18:55 UTC5954.7310° 3 kt1018.6VCTS -SHRA
19:07 UTC5955.4300° 4 kt1019-TSRA
19:23 UTC5953.6160° 12 kt1018.6TSRAGR
19:26 UTC57.253.6170° 12 kt1018.3TSRA
19:35 UTC57.253.6220° 11 kt1018.6-TSRA
19:43 UTC55.453.6200° 10 kt1018.6VCTS -SHRA
19:55 UTC56.352.7190° 10 kt1018.6VCTS -SHRA
20:12 UTC57.253.6230° 12 kt1017.9VCTS
20:28 UTC57.255.4210° 12 kt1017.6

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Pueblo radar (KPUX), 100 km away, was scanning. The volume nearest the touchdown began at 18:38 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
16:56 UTCHAIL 13 E Colorado SpringsEl Paso, COReport from mPING: Quarter (1.00 in.).
16:57 UTCHAIL 13 Ene Colorado SpringsEl Paso, CO
18:40 UTCTORNADO2 Nnw DivideTeller, CORelayed HAM radio reports of trees down and power lines down near Teller County county road 511, and HWY 51.
18:41 UTCTORNADO2 Nne DivideTeller, COConfirmed tornado northeast of Divide, in Teller County. Rating was EF-1 with winds estimated at 106 mph.
19:19 UTCHAIL 15 Ne Manitou SpringsEl Paso, CO
19:20 UTCHAIL 15 Sse Air Force AcademyEl Paso, CO
19:21 UTCHAIL 15 Sse Air Force AcademyEl Paso, CO
19:23 UTCHAIL 16 Ne Manitou SpringsEl Paso, COReport from mPING: Quarter (1.00 in.).
19:25 UTCHAIL 15 Ne Manitou SpringsEl Paso, CO
19:26 UTCHAIL 15 N Colorado SpringsEl Paso, COReport from mPING: Quarter (1.00 in.).
19:26 UTCHAIL 15 Ne Manitou SpringsEl Paso, CO
19:28 UTCHAIL 1.257 Ne Colorado SpringsEl Paso, COReport from mPING: Half Dollar (1.25 in.).
19:28 UTCHAIL 1.55 N Colorado SpringsEl Paso, CO
19:29 UTCHAIL 1.57 Ssw Black ForestEl Paso, CO
19:34 UTCHAIL 16 Ne Colorado SpringsEl Paso, COReport from mPING: Quarter (1.00 in.).
19:45 UTCHAIL 1.755 N Peterson AfbEl Paso, COReport from mPING: Golf Ball (1.75 in.).
19:46 UTCHAIL 1.755 N Peterson AfbEl Paso, COReport from mPING: Golf Ball (1.75 in.).
19:54 UTCHAIL 11 E Manitou SpringsEl Paso, COReport from mPING: Quarter (1.00 in.).
19:54 UTCHAIL 1.255 N Peterson AfbEl Paso, COReport from mPING: Half Dollar (1.25 in.).

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of June 17, 2025

21 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 1711:41 AM CDTEF0Escambia, FL0.15
June 1712:25 PM MDTEF1Albany, WY1.6450
June 171:38 PM MDTUnratedAdams, ND0.950
June 172:15 PM MDTEF0Kimball, NE0.110
June 172:35 PM MDTUnratedNiobrara, WY0.110
June 172:50 PM MDTUnratedNiobrara, WY0.110
June 173:03 PM MDTUnratedConverse, WY0.110
June 174:25 PM CDTEF0Harper, KS0.110
June 176:09 PM EDTEF1Bedford, PA1.1175$60,000
June 175:40 PM MDTUnratedMorrill, NE0.110
June 178:06 PM CDTEF2Ellis, OK14.31,200$105,000
June 178:07 PM CDTEF1Ellis, OK1.850$20,000
June 178:16 PM CDTUnratedRoger Mills, OK0.130
June 179:39 PM CDTEF0Alfalfa, OK2.240$10,000
June 179:52 PM CDTUnratedMajor, OK2.030
June 179:53 PM CDTUnratedGrant, OK1.030
June 1712:36 AM CDTEF1Mayes, OK4.3350$300,000
June 1712:42 AM CDTEF1Mayes, OK8.2750
June 1712:53 AM CDTEF1Cherokee, OK1.8700$10,000
June 1712:56 AM CDTEF1Cherokee, OK6.9600$50,000
June 1712:59 AM CDTEF1Delaware, OK3.7700$20,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.